Hail, York
- When
- May 9, 6:06 PM EST to 6:21 PM EST
- Where
- York County, York
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.950, -76.717
One inch diameter hail /1.00/ fell in the city of York between 7:06 pm EDT and 7:21 pm EDT.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 9, 2:15 PM EST, 3 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT SUN MAY 9 2004 .SHORT TERM... CONVECTION NOW FIRING ALONG LINGERING BOUNDARY FROM PREVIOUS CONVECTION LAST NIGHT. OTHERWISE...CAP KEEPING ELSEWHERE QUIET FOR NOW. ANTICIPATE SCATTERED TSTORMS TO DEVELOP LATE THIS AFTERNOON AND PERSIST INTO THE EVENING...WITH ISOLATED STRONG TO SEVERE STORMS NOT OUT OF THE QUESTION. SOME PLACES WILL ALSO PICK UP A QUICK 0.5-1.0 INCHES OF RAIN AS HEAVIER STORMS MOVE THROUGH. BOUNDARY REMAINS IN PLACE OVERNIGHT AND NEXT WEAK IMPULSE IN MID LEVELS ARRIVES EARLY TOMORROW AND TRACKS ACROSS THE NORTHERN TIER. AFTER A CHANCE FOR SHOWERS/TSTORMS LATER TONIGHT...SCATTERED CONVECTION WILL RE-FIRE DURING THE MORNING AND AFTERNOON...MAINLY ACROSS THE NORTHERN HALF OF CWA. COULD AGAIN SEE A FEW STRONGER STORMS TOMORROW AS SURFACE INSTABILITY REMAINS HIGH. CENTRAL PA WILL THEN REMAIN IN THE WARM SECTOR WITH TEMPS ABOVE NORMAL FOR SEVERAL DAYS WITH A CHANCE OF AN AFTERNOON/EVENING THUNDERSTORM POSSIBLE JUST ABOUT EACH DAY. .LONG TERM... BERMUDA HIGH DEVELOPS AS THE WEEK WEARS ON...KEEPING WARMER AIR IN PLACE ALONG WITH MOIST SOUTHERLY FLOW FEEDING UP THE WEST SIDE OF THE APPALACHIANS. THIS WILL KEEP MENTION OF A LOW CHANCE FOR DAILY TSTORMS MAINLY IN THE WESTERN COUNTIES AND TERRAIN COUNTIES OF CENTRAL PA. SE COUNTIES WILL HAVE LESSER CHANCE OF SHOWERS...AND WILL NOT MENTION AS POPS AROUND 20 EACH AFTERNOON. LATE IN THE PERIOD...A FRONT WILL DROP DOWN FROM THE NORTH BRINGING A BETTER CHANCE FORE MORE WIDESPREAD RAIN FRI INTO SAT BEFORE COOLER AND DRIER AIR ARRIVES DURING SUNDAY. RXR && .PRELIMINARY POINT TEMPS/POPS... HARRISBURG 60 86 64 84 / 40 30 10 20 WILLIAMSPORT 59 84 60 82 / 30 40 30 40 BRADFORD 56 80 57 71 / 30 40 30 40 JOHNSTOWN 60 80 61 73 / 20 30 30 40 ALTOONA 59 84 62 80 / 20 30 10 20 STATE COLLEGE 58 82 61 79 / 20 30 10 20 SELINSGROVE 58 84 60 80 / 40 30 10 20 LANCASTER 59 83 61 82 / 40 30 10 20 YORK 60 86 63 82 / 30 30 10 20 && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 535 AM EDT SUN MAY 9 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-091126- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 535 AM EDT SUN MAY 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: 1 TO 2 INCHES OF RAIN HAS FALLEN OVERNIGHT ALONG THE NORTHERN TIER OF PENNSYLVANIA...PROMPTING THE ISSUANCE OF A FLOOD WATCH IN THIS AREA. IF SHOWERS AND THUNDERSTORMS PERSIST OVER THIS AREA...A FLASH FLOOD WARNING COULD BE ISSUED LATER THIS MORNING. A WARM FRONT WILL PUSH INTO CENTRAL PENNSYLVANIA LATER TODAY...ACCOMPANIED BY ADDITIONAL SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL BETWEEN LATE MORNING AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 336 PM EDT SUN MAY 9 2004 PAZ056-057-092030- DAUPHIN-PERRY- 336 PM EDT SUN MAY 9 2004 ...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN COUNTY AND THE NORTHEAST CORNER OF PERRY COUNTY THROUGH 430 PM... AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES TO THE NORTH OF MILLERSTOWN ...MOVING TO THE EAST SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR LIVERPOOL...MONTGOMERY FERRY...AMITY HALL...AND DUNCANNON AROUND 350 PM...MILLERSBURG AROUND 355 PM...ELIZABETHVILLE... BERRYSBURG...AND MARYSVILLE AROUND 405 PM...DEHART DAM AND LYKENS AROUND 415 PM. A 10 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO BRIEFLY POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS. LAMBERT
The Sterling radar (KLWX), 127 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
1 hail. Local standard time, as filed.
One inch diameter hail /1.00/ fell in the city of York between 7:06 pm EDT and 7:21 pm EDT.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400091.